U.S. doctors online nowAsk doctors free
MA
A 30-year-old female asked:

I'm detoxing myself from very large amount of heroin. any suggestions on how to make the withdrawals not so hellish?? and suboxone isn't a option pls

2 doctor answers4 doctors weighed in
Dr. Panagiota Korenis
Psychiatry 15 years experience
Why do it alone?: Opiate withdrawal is definitely one of the most painful withdrawal experiences anyone can go through. I would really recommend you go into a detox and get professional assistance. Going it alone will be uncomfortable and painful for you. If you must do it alone, prepare for nausea, vomiting, diarrhea and muscle aches. Check your vital signs regularly and please go to your nearest ER for help.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Wartenberg
A Verified Doctoranswered
Addiction Medicine 51 years experience
A number of options: but none of them work all that well. The best is clonidine, a blood pressure medication. It comes in pills and patches & when dosed properly can reduce many withdrawal symptoms. A doc with some expertise in addiction treatment should prescribe it, and it has to be adjusted to what works for you without causing low blood pressure. Imodium for diarrhea, motrin/tylenol for pain, benadryl (diphenhydramine) for sleep
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ed Friedlander
Pathology 46 years experience
Nothing to add beyond that I am very, very happy for you. You are making the right choice for yourself and those who love you
Dec 22, 2015
Last updated Dec 30, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.